Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 115, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 20, 2005, 6:27 AM CDT for Bedford County, Marshall County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 6:27 AM CDT (11:27 UTC)
- Expired
- May 20, 2005, 7:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 201129 SVROHX TNC003-117-201200- /O.NEW.KOHX.SV.W.0115.050520T1127Z-050520T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 627 AM CDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BEDFORD COUNTY IN TENNESSEE SOUTHERN MARSHALL COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEWISBURG * UNTIL 700 AM CDT * AT 625 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LEWISBURG...AND MOVING SOUTHEAST AT 35 MPH. * TOWNS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE LEWISBURG, PETERSBURG, AND PLACES SOUTH OF SHELBYVILLE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3559 8673 3531 8692 3517 8635 3537 8621 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:05 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 20, 3:05 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 305 AM CDT FRI MAY 20 2005 .DISCUSSION...THE ATMOSPHERE HAS WORKED US OVER...AND NOW IT IS READY TO RUMBLE AGAIN. STORMS WERE CONTINUING ACROSS NORTH MID TN TO THE PLATEAU...AND THE NEXT BATCH WAS MOVING ACROSS WEST KY TOWARD MID TN EARLY THIS MORNING. ATMOSPHERE OVER THE REGION REMAINS WARM AND MOIST WITH DEW POINTS IN THE LOW TO MID 60S. APPROACH OF STRONG SHORTWAVE AND FRONT SPELLS MORE TROUBLE FOR THE MID STATE. THUNDERSTORMS WILL BE LIKELY THROUGH THE MORNING WITH SOME SEVERE. RAIN COVERAGE WILL DIMINISH NORTHWEST TO SOUTHEAST DURING THE AFTERNOON...BUT ATMOSPHERE WILL REMAIN UNSTABLE AND CHAOTIC AS NUMEROUS BOUNDARIES AND DIFFERENTIAL HEATING KEEP CONVECTION GOING. DAMAGING WINDS AND HAIL WILL BE POSSIBLE THROUGH THE DAY. FORECAST SOUNDING ALSO SHOW LOW LCL ENVIRONMENT WITH POTENTIAL FOR STRONG LOCAL SCALE SRH. THEREFORE...ISOLATED TORNADOES ARE A POSSIBILITY. ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH DRY WX FOR SATURDAY THROUGH SUNDAY MORNING. ANOTHER FRONT WILL BRING SLIGHT RAIN CHANCES FROM SUNDAY AFTERNOON THROUGH MONDAY NIGHT. DRY WX AND SLIGHTLY COOLER CONDITIONS WILL PREVAIL THROUGH MIDWEEK. LATEST GFS MODEL BRINGS NEXT RAIN CHANCES INTO THE AREA THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 81 61 80 57 / 80 10 10 10 CLARKSVILLE 79 59 81 57 / 70 10 10 10 CROSSVILLE 73 55 75 53 / 100 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, May 20, 5:30 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI MAY 20 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE TODAY AND PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS...A FEW OF WHICH MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED TODAY. 19
In the hours before
Special weather statement, May 20, 12:55 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1255 AM CDT FRI MAY 20 2005 TNZ066-200615- CUMBERLAND- 1255 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT... STRONG THUNDERSTORMS CONTAINING PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH CENTRAL AND SOUTHERN CUMBERLAND COUNTY THROUGH 1:15 AM CDT. LOCALLY HEAVY RAINS OF ABOUT THREE QUARTERS OF AN INCH PER HOUR CAN ALSO OCCUR. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROAD WAYS TO AVOID HYDROPLANING. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 35 MPH. END/ORCHANIAN
Special weather statement, May 20, 1:59 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 159 AM CDT FRI MAY 20 2005 TNZ066-200730- CUMBERLAND- 159 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT... STRONG THUNDERSTORMS CONTAINING PEA SIZE HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH CENTRAL AND SOUTHERN CUMBERLAND COUNTY THROUGH 1:15 AM CDT. LOCALLY HEAVY RAINS OF ABOUT THREE QUARTERS OF AN INCH PER HOUR CAN ALSO OCCUR. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROAD WAYS TO AVOID HYDROPLANING. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 35 MPH. END/ORCHANIAN
Special weather statement, May 20, 2:07 AM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 207 AM CDT FRI MAY 20 2005 TNZ007-008-026>029-200800- CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-TROUSDALE-WILSON- 207 AM CDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 9 AM CDT... STRONG THUNDERSTORMS CONTAINING SMALL HAIL AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED THROUGH ROBERTSON AND SUMNER COUNTIES. THESE CLUSTERS OF THUNDERSTORMS WILL SLIDE SOUTH AND AFFECT CHEATHAM...DAVIDSON...WILSON AND TROUSDALE COUNTIES BY 3 AM CDT. LOCALLY HEAVY RAINS OF ABOUT A HALF INCH PER HOUR CAN ALSO OCCUR. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROAD WAYS TO AVOID HYDROPLANING. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 29 min |
| May 19, 10:33 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| May 19, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 28 min |
| May 19, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 33 min |
| May 19, 11:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 28 min |
| May 20, 1:02 AM CDT | Severe Thunderstorm Warning | OHX | Clay | 28 min |
| May 20, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| May 20, 5:11 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| May 20, 5:36 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.